# SDR CALA0400069

- Difficulty date: January 30, 2004
- Submitted: February 3, 2004
- Operation: Air carrier
- Aircraft: N16339
- Make and model: Boeing 7373T0
- Aircraft serial: 23577
- Aircraft time: 54,227 hours, 24,486 cycles
- System (JASC): 5297 · Door System Wiring
- Part: Wire
- Condition: Shorted
- Location: Prox Sensor
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

AFT SERVICE & AFT ENTRY DOOR LIGHTS ILLUMINATED AT ROTATION.  FORWARD SERVICE LIGHTS CAME ON AFTER A COUPLE OF MIN.  FLT ATTENDANT REPORTED STRONG TOXIC FUMES IN CABIN & FUMES WERE PRESENT ON FLT DECK.  AIRCRAFT RETURNED TO IAH.  MAINTENANCE FOUND WIRING BUNDLE (W298) IN AFT CARGO COMPARTMENT BURNED.  ENGINEERING CONCLUDED THAT AFT TOILET HEATER AND AFT DRAIN MAST HEATER WIRES BURNT WHICH CAUSED THE L-2 DOOR PROXIMITY SENSOR WIRING TO SHORT.  ALL RELATED BURNT WIRES WERE IN THE SAME WIRE BUNDLE (W298).  THE SWITCHING UNIT DAMAGED.  WIRING BUNDLE REPAIRED.  SWITCHING UNIT REMOVED & REPLACED.  BOTH AFT SERVICE DOOR, FORWARD SERVICE DOOR & FORWARD CARGO DOOR PROXIMITY SENSORS REPLACED.  GROUND CHECKS GOOD.
